Alert archive / Arkansas / Wind Advisories in 2018

Wind Advisory 4, NWS Little Rock, AR

April 12, 201820 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 12, 2018, 9:24 AM CDT for 20 counties in Arkansas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 9:24 AM CDT (14:24 UTC)
Expired
Apr 12, 2018, 7:00 PM CDT
In force
10 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Desha County, AR, Faulkner County, AR, Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 63 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2947 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS74 KLZK 121424
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
924 AM CDT Thu Apr 12 2018

...A Wind Advisory Has Been Issued for Portions of Northern,
Central, and Eastern Arkansas...

ARZ003>007-012>016-023>025-032>034-044>047-056-057-064-065-130000-
/O.NEW.KLZK.WI.Y.0004.180412T1424Z-180413T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Van Buren-Cleburne-Jackson-Faulkner-White-Woodruff-
Pulaski-Lonoke-Prairie-Monroe-Jefferson-Arkansas-Lincoln-Desha-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Mammoth Spring, Cave City, 
Ash Flat, Hardy, Jasper, Western Grove, Marshall, Leslie, 
Mountain View, Horseshoe Bend, Melbourne, Calico Rock, Oxford, 
Batesville, Fairfield Bay, Clinton, Heber Springs, Newport, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, 
Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, 
Brinkley, Clarendon, Pine Bluff, Stuttgart, De Witt, Star City, 
Gould, Dumas, and Mcgehee
924 AM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Little Rock has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* EVENT...Gusty winds are expected. 

* AREAS AFFECTED...Northern, portions of central, and eastern
  Arkansas, mainly north of a line from Jasper, to Little Rock, to
  Dumas. This includes, but is not limited to the cities of
  Harrison, Mountain Home, Clinton, Conway, Little Rock, Pine
  Bluff, and Dumas. 

* TIMING...Gusty winds will continue through the day, decreasing
  during the early evening hours. 

* WINDS...Winds of 20 to 30 MPH are expected, with gusts of 40 MPH
  or higher possible. 

* IMPACTS...Travel will become difficult for high profile
  vehicles. Lighter lawn furniture could be blown around. Expect
  choppy and rough conditions on area bodies of water as well.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 25 mph are expected. Winds 
this strong can make driving difficult...especially for high 
profile vehicles. Use extra caution.

&&

$$

57

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:35 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 12, 6:35 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
635 AM CDT Thu Apr 12 2018

.AVIATION...

VFR flight conditions will be seen over the next 24 hours. Winds
will be south and start at 5 to 15 mph with isolated gusts to 20
mph, then increase to 10 to 25 mph with some gusts to around 30 mph.
Low level wind shear will be seen at all Tafs this morning due to a
low level jet over AR. The wind shear will lower as surface winds
increase this morning and into the afternoon. Light convection will
be possible late Thursday night to Friday morning over western
areas of AR. (59)

&&

.Prev Discussion.../ Issued 405 AM CDT Thu Apr 12 2018/

Main concerns in this forecast cycle will be first period elevated
winds, with some enhanced wild fire danger. Then the strong weather
system moves through the region on Friday to Saturday, with the
risk of strong to severe storms, as well as possible heavy rain
and localized flooding. Then on the back end, a low potential for
spotty winter weather over northern AR as the cold air filters in
and left over moisture may remain over the area

Surface analysis this morning has the high pressure off to the
east, and a south wind flow has set up over AR. Temperatures were
mild from the lower 50s to a few lower 60s. Dew point temperatures
were mainly in the 40s. Aloft, the upper high pressure ridge has
pushed into the region, while the developing system out west was
over off the CA coast. Some upper level clouds were streaming in
over the state from the west. KLZK sounding only had a precip
water value of 0.42, while a low level jet has set up around
850mb.

&&

.SHORT TERM...Today Through Friday Night

Partly to mostly sunny skies and mild temperatures will be seen
today, while the main concern will be elevated wind speeds of 10
to 20 mph with gusts to around 30 to 35 mph. RH values will be up,
but the strong winds will enhance the spread of any wild fire
that forms. Short range models to show some lift today moving over
northern AR, but due to a lack of moisture, only some clouds will
be seen. Highs will reach the mid 60s, 70s and a few around 80
degrees over the south. Thursday night, clouds will continue to
increase, as the south wind gradually increases moisture levels.
Late Thursday night to Friday morning, some light convection may
be seen over western parts of AR as some short wave energy
approaches from the west. Coverage will be low. Lows tonight will
be in the mid 50s to mid 60s. Friday to Friday night will see the
most convection, as the main system moves through the region, and
strong upper lift develops widespread convection. Factors will be
coming together, strong lift, instability and surging moisture to
bring the potential for severe storms to the area. Large hail and
damaging winds will be the main threats, while some shear will be
present. SPC does have much of AR in an Enhanced or Slight risk of
severe storms. Model CAPE values do reach over 1000, LI values
reach -3 to -5, and precip water values reach 1.5 to near 2
inches. Jet dynamics will be strong with a low level jet around 50
knots. The main surge of convection appears in the west in the
early evening, then moving through AR through midnight in Friday
morning. Also, some heavy rain will be possible, with amounts of 3
to 5 inches in the southeast the highest, while 1 to 3 over most
of central AR. Localized flooding will be possible.

&&

.LONG TERM...Saturday Through Wednesday

Strong upper low pressure will be over the Plains to begin the
long term period. Slow movement of the low is expected Saturday
with an upper ridge over the Atlantic. This upper low will move
into the Midwest Sunday and through the Great Lakes Sunday night
and Monday. An upper ridge will move through the Plains Monday and
Tuesday and to the east coast late Wednesday.

The cold front with strong to severe thunderstorms will be moving
through eastern Arkansas Saturday morning. Chances of showers and
thunderstorms will be decreasing through the day from west to east.
By Saturday evening, rain chances will only be in far eastern
Arkansas and coming to an end. Sunday through Tuesday will be dry
with high pressure in control. A cold front will bring a slight
chance of showers and thunderstorms Wednesday to the south.
Temperatures will be near freezing in the north Sunday morning and
should be below freezing Monday morning. Warmer low temperatures are
expected Tuesday morning. High temperatures will mainly be below
normal through the period, though warmer on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     78  62  72  57 /   0  10  60  90
Camden AR         80  64  78  55 /   0  10  80  90
Harrison AR       77  61  74  45 /   0  10  80  70
Hot Springs AR    79  63  77  52 /   0  10  80  80
Little Rock   AR  79  62  78  57 /   0  10  70  90
Monticello AR     80  61  79  60 /   0  10  50  90
Mount Ida AR      79  64  76  49 /   0  10  80  60
Mountain Home AR  78  60  74  49 /   0  10  80  80
Newport AR        77  62  73  59 /   0  10  40  90
Pine Bluff AR     80  62  78  59 /   0  10  60  90
Russellville AR   79  62  76  51 /   0  10  80  70
Searcy AR         79  61  74  58 /   0  10  60  90
Stuttgart AR      79  62  77  60 /   0  10  50  90
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...59 / Long Term...51
Hazardous weather outlook, Apr 12, 5:00 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Thu Apr 12 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Strong south winds of 15 to 25 mph with gusts over 30 mph will
develop today, and these elevated winds will enhance the spread
of any wild fire. Also, caution is advised on area bodies of water
due to the increased winds. After sunset, wind speeds will lower.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Showers and thunderstorms will affect the state on Friday and
Saturday, as a storm system moves through the region. Isolated to
scattered strong to severe thunderstorms will be possible, with
the primary threats of damaging winds and large hail possible.
Also, a few tornadoes will be possible, primarily in the afternoon
and evening hours Friday. Additionally, heavy rainfall will be a
concern with any stronger storms, with localized flooding and flash
flooding possible. The rain will gradually push out of Arkansas
later Saturday. Colder air will filter into Arkansas behind this
system, and a low chance of spotty winter weather may be seen
over northern Arkansas before all of the precipitation moves out
of the state.

.Spotter Information Statement...

Spotter activation may be needed Friday afternoon and evening due
to the potential of severe storms.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

Nearby

Wind Advisories in Arkansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.